MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50620
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: ¿flexor breaking during deployment (incl.Flexor/handle separation)¿.To place a metallic stent in the malignant stricture of hepatic portal region, the user advanced the delivery system but it would not pass through the stenosed lesion.So he dilated the stenosed lesion using an epbd balloon catheter and a dilator and tried again, but the delivery system would not pass through the stenosed lesion.After several attempt, only the outer sheath advanced forward as covering the inner catheter tip, so he removed and replaced it with another zilver 635 biliary self expanding metal stent to complete the procedure.The user commented that the stenosis was severe, but he has never experienced this phenomenon before.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).This follow up mdr is being submitted to cancel the initial mdr.A conservative approach was taken in initially assessing this complaint.The customer confirmed that the flexor did not separate from the handle and the confirmed failure mode is "advancement difficulty".No reporting malfunction precedence exists for this complaint event for this product family.No adverse effects to the patient was reported as occurring.H3 other text : cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).This follow up mdr is being submitted to cancel the initial mdr.A conservative approach was taken in initially assessing this complaint.The customer confirmed that the flexor did not separate from the handle and the confirmed failure mode is "advancement difficulty".No reporting malfunction precedence exists for this complaint event for this product family.No adverse effects to the patient was reported as occurring.
 
Event or Problem Description
This follow up report is being submitted to cancel the initial mdr report.The file has been re-assessed based on additional information.Initial mdr submitted based on the device malfunction precedence: ¿flexor breaking during deployment (incl.Flexor/handle separation)¿.To place a metallic stent in the malignant stricture of hepatic portal region, the user advanced the delivery system but it would not pass through the stenosed lesion.So he dilated the stenosed lesion using an epbd balloon catheter and a dilator and tried again, but the delivery system would not pass through the stenosed lesion.After several attempt, only the outer sheath advanced forward as covering the inner catheter tip, so he removed and replaced it with another zilver 635 biliary self expanding metal stent to complete the procedure.The user commented that the stenosis was severe, but he has never experienced this phenomenon before.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7322978
Report Number3001845648-2018-00117
Device Sequence Number16173062
Product Code FGE
UDI-Device Identifier10827002506203
UDI-Public(01)10827002506203(17)201108(10)C1417870
Combination Product (Y/N)N
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50620
Device Catalogue NumberZILBS-635-8-6
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/08/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1